MDJunction - People Helping People
 
Ask a Question
08/23/2010 10:08 PM

Elevated Liver enzymes

ridey777
 
Posts: 139
Member

Hey guys, I have to go to the doc Wednesday to get my liver checked out and I was researching and I read that coricalsteroids can cause liver problems. Of course I have taken steroids for a loooong time lol. I will get back with you all about my tests and I will ask my doc if the steroids are related. I sure hope not because there is no getting around the steroids. I hope everybody is doing okay.Smile
Reply

08/24/2010 03:08 PM
JordynsGigi
JordynsGigi  
Posts: 786
Senior Member

I do know that Prednisone is broken down in the liver, and Hydrocortisone in the stomach.

Which steroid do you take?

Let us know what your doc says,

Brenda Smile


08/24/2010 04:30 PM
ridey777
 
Posts: 139
Member

Hi Brenda, I take Prednisone and have for years. I am just going to my regular doc and i am not sure what he is going to do, the last time I had something wrong he sent me to a specialist, so I am not sure if he will now or not. Thank you for your response. Can I ask what kind of steroid you use and if you have any stomach problems because my stomach always feels like acid is chewing it up. I always have to crackers or something.

08/24/2010 05:35 PM
JordynsGigi
JordynsGigi  
Posts: 786
Senior Member

Ive used both. But, the pred. works better for me. I just couldnt get the timing right with the HC.. always felt tired and crappy..uughh!

Ive had stomach problems too.. I take Nexium when it acts up. If I eat before I take the pred, its not tooo bad.

How is the growth hormone going? Still taking it??

Brenda Smile


09/11/2010 09:24 AM
Mandieluvsdogs
Mandieluvsdogs  
Posts: 745
Senior Member

hi i just got my blood test results back and i too have elevated liver enzymes this really bothers me because i am only 19 and i dont know what caused it. i take hydrocortsone but i also take about 10 other medicines. grrrr i also have all the stuff below listed in my siggy. :-/ grrrr

09/22/2010 08:38 AM
Nats
 
Posts: 38
Member

Hi there,

I have just been diagnosed and have been told by the endo that one of the things I have to take is hydrocortisone, I am extremely reluctant as my family had a dog who was on similar (I know- a dog- but we are all just animals!!) the poor guys stomach got so messed up, he couldnt absorb his food properly and got really thin, in the end my parents had to put him down at the age of 7yrs. He just looked so sad. Anyways, I voiced my concerns to my homeopath, and he agreed, and said that he would be able to provide me with an alternative (I will let you know as soon as I know) but said that in the case of taking a cortisone that you will need to supplement with various things in order to prevent damage. I cannot remember what he said, but will send him a message and let you know.

I already have something called Gilberts syndrome that means my liver is pretty dodgy, so after what you all have said, thanks for the warning, I am going to try every alternative I can first before going onto them.

Natsxx


09/22/2010 05:37 PM
JordynsGigi
JordynsGigi  
Posts: 786
Senior Member

Hydocortisone is absorbed through the stomach... Prednisone through the liver. They can be hard on the stomach, and should be taken with food. Adrenal insufficiency is serious, and can be life threatening. Did your endo tell you to get a medic alert bracelet? Because its soo serious, I would be cautious with a homeopath.. although I am curious as to what he suggests. LOL.

This is a great group.. I learned more there, than from any doctors or websites. Check it out for some great information.

http://www.mdjunction.com/adrenal-insufficiency

Brenda Smile


09/23/2010 03:39 AM
Nats
 
Posts: 38
Member

Hi Brenda,

thanks for the warning, I am still new to this, and am still awaiting final cortisol results. Nothing is set in stone for me yet with regards to medications, but I will be cautious as you advise and will follow the endocrinologists advise primarily. Will let you know about any of the homeopathic alternatives.

Natsxx


11/08/2010 11:27 PM
ridey777
 
Posts: 139
Member

Hi all, got my liver results back, totally normal. they think that it could be the prednisone but weren't sure and they weren't so high that it is life threatening. Otherwise they don't know what is causing it to be elevated. Go figure. My liver, pancreas and kidneys all look normal on the ultrasound, no fatty liver or anything and I don't have hepatitis. I have taken prednisone for decades so I could see why it is up a little, the nasty stuff anyway. Smile
Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved